I am an ovarian cancer survivor who is experiencing what appears to be a rare symptom post chemotherapy (BEP protocol - Cisplatin, Etoposide and Bleomycin). About 4 months after my treatment ended, I began to experience an intense vibration running throughout my body. The sensation is as if you were holding a huge vibrating tuning fork. I don't have any noticable tremors, but I always feel this vibration and it is particularly worse at night or when I am tired. Any type of external vibration can also set off the sensation or make it worse. I have been dealing with this for more than two years and am now being told by my neurologist that this will not go away and that hopefully I will simply adapt over time. I know that neuropathy is a possible problem with the Cisplatin, but my oncologist is mystified by my symptoms. I take 1800 mg. of neurontin daily, and am on the verge of upping my dose again. Any suggestions would be extremely helpful. Thank you.
You have not described the evaluation you have had completed. Tests which may be helpful include a EMG/NCS (muscle/nerve test) of a arm and leg. If this is normal then small fiber nerve studies looking at temperature sensation and vibration sensation. This is not completed by every doctor, and may require a consultation with an academic center.
Regarding causes for the symptoms, disorders such as diabetes, thyroid dysfunction, Vitamin B12 metabolism, and perhaps inflammatory disorders should be investigate.
Lastly, if the symptoms you are experiencing are not painful, the Neurontin may not be help. It typically helps to treat pain associated with neuropathy.
You could discuss this with your neurologist, and if needed, obtain a second opinion. Good luck.
I have had the same vibration but I don't think it's from your chemo. I have been on Neurontin for the past three years though so I'd bet it's from that. It hasn't happened very often and other than feeling pretty weird, it doesn't bother me too much. The benefits I get from the Neurontin are worth the few side effects I get from it. Hope that helps!
I am new to this site and your problem with vibrations caught my eye. I have "suffered" with this for many years now. I do not have the same history of cancer, but I have always thought that the vibrations were linked to the Fibromyalgia that I have. I find that it is worse when I am tired and have done some excercise or worked physically a lot (like house work). I do notice it more at night when I am at rest and have somehow learn't to ignore it. I was interested to see the vit. B12 link and would like to find out more about this. Noone has ever been able to give me an answer or reason for the vibrations. The only meds I take is for hypertension, I also have impaired kidney function due to damage to the kidneys from pyleonephritis as a child. I have found that meditation works very well to calm one down and lessen the feeling of the vibrations, perhaps there is some link here. It was quite almost reasuring to find others with this same feeling as I always thought that I was somewhat unusual. Perhaps somewhere there is a "cure" out there for us.
I have had these vibration feelings for 18 months. I was diagnosed with Restlegg leg syndrome of which I have been told can settle in any part of the body! I have had MRI,EMG and blood work up showing nothing else. I take Mirapex for the tremor/vibration at bed time 8:00 and 10:00 PM. THis seems to help. Just my experiences. Low iron is said to be a cause of resless leg syndrome. MY GEn PRac found this when testing my Serum Ferritin level. When I told my Neuro he said he should have tested that ..........I had been seeing him for 6 months! I am not sure what is going on with me but vitamins,B12, magnesium,iron and the Mirapex seem to be helping!
I too have experienced these odd vibrations on and off for years. Mine however , started in my pelvic area and I thought it had something to do with benign cysts that i have( had?) I have since reached menopause and the vibrations had subsided till i started a hormone replacement regimen of low dose estrogen. I take tramodol for fibromyalgia pain and effexor for depression associated with menopause. I would love to discuss this further with anyone with similar experience
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.